| Model Number |
8888145041P |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, a leak (1 to 3 ml) was noted on the venous extension tube that had been previously repaired (it had been repaired last 2022).The leak was below the previous repair, closer to the hub.Chlorhexidine and alcohol 2% and 70% was the cleaning agents used on the device.Tego was utilized and there was no luer adapter issue.The insertion site was treated with alcoholic chlorhexidine prior to product placement.There was nothing unusual observed on the device prior to use and flushing was done and nothing was noted.Aside from the tego (codan bc 1000n), standard bloodlines and syringes were utilized with the device.There were no visible defects/damages found on the product where the leak was observed.Although not a protocol, the clamps were routinely moved for cleaning and dressing.The treatment was stopped one hour before the prescribed time.Blood tests were taken and the renal registrar and vascular access nurse were notified.Blood transfusion was not required.One treatment was missed while waiting for the catheter to be replaced.The leaking catheter was no longer repaired but was removed and was replaced by a new one on (b)(6) 2022 which required general anaesthetic and an overnight stay in hospital.The patient was discharged and the catheter had been used successfully with no issues for subsequent treatments.There was no patient injury.
Additional Manufacturer Narrative
Additional information: g1, g3, h3, h6 correction: d9 (return date) h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the device had been repaired with a connection in the middle of the venous extension tube.The cannula was clamped and the venous luer adaptor was flushed with water.A small leak was noted at the base of the repair connection point.It was reported that there was a leak on the extension tube.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.